Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 101, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 31, 2010, 8:08 PM CDT for 4 counties in Texas; Texas County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2010, 8:08 PM CDT (01:08 UTC)
- Expired
- May 31, 2010, 9:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Texas County, OK, Hansford County, TX, Hutchinson County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| May 31, 6:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:45 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 31, 6:45 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 645 PM CDT MON MAY 31 2010 .UPDATE... GRIDS UPDATED TO ISSUE SEVERE THUNDERSTORM WATCH ACROSS THE REMAINDER OF THE PANHANDLES UNTIL 06Z. && .AVIATION... CONVECTIVE TRENDS IN THE FIRST FEW HOURS OF THE TAF CYCLE WILL BE THE MAIN CONCERN. COMPLEX OF THUNDERSTORMS APPROACHING THE AMARILLO AREA MAY NOT DIRECTLY IMPACT THE TERMINAL AND HAVE OPTED TO INCLUDE VCTS REMARKS TO ACCOUNT FOR CONVECTION...WITH CB REMARKS AT GUY/DHT. MVFR CIGS AND VSBYS MAY BE POSSIBLE IN AND AROUND THUNDERSTORMS. WILL AMEND AS NECESSARY. OTHERWISE...WIND SPEEDS TO INCREASE AROUND 14Z/15Z ON TUESDAY WITH GUSTS APPROACHING 30 KNOT DURING THE AFTERNOON HOURS. && .PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 31 2010/ DISCUSSION... AIRMASS BECOMING MORE UNSTABLE AT THIS TIME...WITH TSTMS NOTED JUST N AND W OF FCST AREA. WILL CALL FOR SCT SVR TSTMS THIS EVE OVER NRN ZONES AND ISOLD SVR TSTMS SWRN ZONES. ALSO HAVE FCST HEAVY RAIN POSSIBLE OVER NRN ZONES...WHERE HIGHER H7 DWPTS RESIDE IN REGION MOST LIKELY TO BE IMPACTED BY MCS DEVELOPMENT. AIRMASS REMAINS UNSTABLE ON TUE...WITH SLGT CHC TSTMS CONTINUING. WEAK FRONTAL BNDRY MOVES INTO PNHDLS ON WED...WITH CHANCES FOR TSTMS CONTINUING WED AND WED EVE. NO POPS IN LATER PERIODS AS RISING H5 HEIGHTS PREVAIL. 03 COCKRELL FIRE WEATHER... MINIMUM RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT ACROSS WESTERN SECTIONS TUESDAY THROUGH SATURDAY...BUT EXCESSIVE WINDS ARE NOT EXPECTED. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/10
Hazardous weather outlook, May 31, 6:45 PM CDT, 1 hour 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 645 PM CDT MON MAY 31 2010 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 645 PM CDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 10 PM CDT. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 1 AM CDT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ALSO...HEAVY RAINS MAY OCCUR OVER THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE...WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY THROUGH WEDNESDAY NIGHT. SOME STORMS CAN BE STRONG...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE PANHANDLES SHOULD CONTINUE TO MONITOR THE FORECAST AND BE READY FOR POSSIBLE SPOTTER ACTIVATION THROUGH TONIGHT. CLK
In the hours before
Special weather statement, May 31, 6:40 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT MON MAY 31 2010 TXZ007-008-011>013-016-017-010045- HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX-CARSON TX-RANDALL TX- DEAF SMITH TX- 640 PM CDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR DEAF SMITH... RANDALL...CARSON...POTTER...OLDHAM...MOORE AND HUTCHINSON COUNTIES. AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A LINE OF STRONG THUNDERSTORMS FROM VALLEY DE ORO TO BUFFALO LAKE... MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS. CLK
Local storm report, May 31, 7:28 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DUMAS 35.86N 101.97W
05/31/2010 E0.88 INCH MOORE TX PUBLIC
&&
EVENT NUMBER AMA1000589
JCLocal storm report, May 31, 7:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL DUMAS 35.86N 101.97W
05/31/2010 E0.88 INCH MOORE TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1000590
JACKSONSpecial weather statement, May 31, 7:34 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT MON MAY 31 2010 TXZ013-014-018-019-010100- CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX- 734 PM CDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR DONLEY...ARMSTRONG... GRAY AND CARSON COUNTIES. AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CLAUDE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. TAB
Local storm report, May 31, 7:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL CLAUDE 35.11N 101.36W
05/31/2010 E0.88 INCH ARMSTRONG TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000591
JACKSONLocal storm report, May 31, 8:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TORNADO 11 NW KEYES 36.92N 102.39W
05/31/2010 CIMARRON OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1000592
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:21 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Sherman | 38 min |
| May 31, 8:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 61 min |
| May 31, 7:05 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 33 min |
| May 31, 7:12 PM CDT | Tornado Warning | AMA | Cimarron | 33 min |
| May 31, 7:41 PM CDT | Tornado Warning | AMA | Cimarron | 64 min |
| May 31, 8:23 PM CDT | Tornado Warning | AMA | Cimarron, Texas | 37 min |
| May 31, 8:55 PM CDT | Tornado Warning | AMA | Cimarron, Texas | 35 min |
| May 31, 10:22 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.